Alert archive / Wyoming / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 22, 2008, 6:11 PM MDT for Platte County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 6:11 PM MDT (00:11 UTC)
- Expired
- Jul 22, 2008, 10:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3845 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 230011 FFWCYS WYC031-230415- /O.NEW.KCYS.FF.W.0014.080723T0011Z-080723T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 611 PM MDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 1015 PM MDT * AT 603 PM MDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. THIS AREA RECEIVED NEARLY 2 TO 3 INCHES FROM AN EARLIER THUNDERSTORM THAT MOVED OVER THE AREA. THE COMBINATION OF THE CURRENT RAINFALL WITH THE EXCESS RAINFALL FROM THE PREVIOUS STORMS MAY CAUSE FLASH FLOODING ALONG CHUGWATER CREEK. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 48 AND 53. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4175 10478 4166 10478 4166 10493 4175 10493 $$
2 follow-up statements
000 WGUS75 KCYS 230215 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 815 PM MDT TUE JUL 22 2008 WYC031-230415- /O.CON.KCYS.FF.W.0014.000000T0000Z-080723T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLATTE WY- 815 PM MDT TUE JUL 22 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR SOUTH CENTRAL PLATTE COUNTY... AT 806 PM MDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS REPORTED OVER THE WARNED AREA EARLIER. ALTHOUGH THERE HAVE BEEN NO REPORTS OF FLOODING ALONG CHUGWATER CREEK AND SURROUNDING AREAS...RADAR PRECIPITATION ESTIMATES OF 2 TO 3 INCHES OVER THE WARNED AREA. EXCESS RUNOFF COULD PRODUCE FLOODING ALONG CUGWATER CREEK AND SURROUNDING AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4175 10478 4166 10478 4166 10493 4175 10493 $$
000 WGUS75 KCYS 230410 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1010 PM MDT TUE JUL 22 2008 WYC031-230420- /O.EXP.KCYS.FF.W.0014.000000T0000Z-080723T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLATTE WY- 1010 PM MDT TUE JUL 22 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM MDT FOR SOUTH CENTRAL PLATTE COUNTY... THERE HAVE BEEN NO REPORTS OF FLASH FLOODING WITHIN THE CHUGWATER AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4175 10478 4166 10478 4166 10493 4175 10493 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:05 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 22, 3:05 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT TUE JUL 22 2008 .SHORT TERM...TONIGHT THRU THU...VERY MOIST AIRMASS OVER THE CENTRAL AND NORTHERN PART OF THE AREA EAST OF THE MTNS. SVR TSTM WATCH OUT THRU 9 PM. TAIL END OF UPPER TROF EJECTING NE ACROSS ID INTO MT WILL BRUSH MAINLY WRN WY TNGT. ENOUGH RESIDUAL MSTR AROUND OVER REST OF AREA FOR SCT TSTMS THIS EVENG. MID LVL MSTR LINGERS OVER REGION INTO WED/WED NIGHT FOR ANOTHER ROUND OF TSTMS. LOW LEVEL MSTR TO LINGER OVER THE ERN SXNS...WITH PERHAPS SOME MORE LOW CLOUDS DEVELPG LATE TNGT INTO EARLY WED MRNG. THINGS START TO DRY OUT FROM THE W ON THU AS MID LEVEL FLOW BECOMES MORE W. .LONG TERM...THU NIGHT THRU TUE...ANOTHER UPPER TROF MOVG E ACROSS MT INTO ND WILL BRING A WEAK FRONT DOWN INTO THE AREA THU NIGHT FOR PERHAPS A LITTLE BETTER CHC OF TSTMS. UPPER RIDGE THEN REBUILDS OVER AREA WITH PERHAPS A LULL IN TSTMS ON SAT BEFORE NEXT BATCH OF MOISTURE DRIFTS UP INTO THE REGION SUN INTO TUE FOR ANOTHER CHC OF LATE DAY TSTMS. TEMPS TO REMAIN ON THE WARM-HOT SIDE THRU THE PERIOD. && .AVIATION...MVFR VISIBILITIES PSBL IN SOME OF THE STRONGER STORMS OVER THE NERN HALF OF THE AREA THIS EVENING. SOME MVFR CIGS WILL LIKELY FORM LATE TNGT INTO EARLY WED MRNG MAINLY OVER THE PANHANDLE...AFFECTING MAINLY THE BFF AND SNY TERMINALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 22, 2:50 PM MDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT TUE JUL 22 2008 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 250 PM MDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THE REST OF THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND HEAVY RAIN THE MAIN THREATS...ESPECIALLY ALONG AND NORTH OF A LINE FROM CHUGWATER WYOMING TO BRIDGEPORT NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL REMAIN OVER THE REGION EACH DAY. BETTER CHANCES OF STORMS WILL BE ON WEDNESDAY AND POSSIBLY AGAIN NEXT MONDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-231145- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 250 PM MDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL WYOMING THE REST OF THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS TO 45 MPH AS WELL AS BRIEF MODERATE RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL REMAIN OVER THE REGION EACH DAY. BETTER CHANCES OF STORMS WILL BE ON WEDNESDAY AND POSSIBLY AGAIN NEXT MONDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 22, 12:27 PM MDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1227 PM MDT TUE JUL 22 2008 WYZ067-221930- PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1227 PM MDT TUE JUL 22 2008 ...A FEW STRONG STORMS IN SOUTHWEST PLATTE COUNTY... AT 1220 PM...RADAR SHOWED A FEW STRONG STORMS IN FAR SOUTHWEST PLATTE COUNTY...ABOUT 20 MILES SOUTHWEST OF WHEATLAND. THE STORMS WERE MOVING NORTHEAST AT 15 MPH...AND WILL BE MOVING RIGHT ALONG HIGHWAY 34. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH WILL BE LIKELY WITH THIS STORM THROUGH 130 PM. MOTORISTS ALONG HIGHWAY 34 SHOULD BE ON THE LOOKOUT FOR THESE STORMS.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:28 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 47 min |
| Jul 23, 5:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 38 min |
Nearby
Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.